Puerto Rico, 2014Flash Flood and Flooding in Puerto Rico, December 15 to 16, 2014
December 15 to 16, 2014 · NWS SJU · 9 events in 5 counties and zones
S. Virgin Islands and the Leeward Islands.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front moved just north of the local islands brought showers and an isolated thunderstorm affecting all Puerto Rico, the U.S. Virgin Islands and the Leeward Islands.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Dec 14, 9:21 PM AST, 6 hours 39 minutes earlier.
Area forecast discussion, Dec 14, 9:21 PM AST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
921 PM AST SUN DEC 14 2014
.SYNOPSIS...A CDFNT WILL MOVE THROUGH THE LOCAL AREA MON AFTERNOON
AND STALL JUST SOUTH OF THE AREA MON NIGHT THEN DISSIPATE ON WED.
MID-UPPER LEVEL RIDGE WILL BUILD OVER THE REGION AT THE END OF THE WEEK.
&&
.DISCUSSION...MOISTURE CONTINUES TO DEEPEN THIS EVENING WITH PWAT
UP TO 2.06 INCHES ON 00Z JSJ RAOB. WEAK WAVE OF LOW PRES WILL
RIDE ALG FRONT NEXT 12 HRS KEEPING THINGS UNSETTLED OVER ATLC
WATERS AND MONA PASSAGE. SOME OF THAT ACTIVITY WILL MOVE ONSHORE
THE WEST COAST OF PR ON WSW STEERING WINDS. FRONT THEN CROSSES PR
AROUND 18Z MON WITH WINDS SHIFTING FROM NW TO NNE FOCUSING
SHOWERS PRIMARILY OVR NORTHEAST PR. AS NE WINDS STRENGTHEN MON
NIGHT AND TUE AND ADDITIONAL SHORTWAVE ENERGY MOVES ACROSS EXPECT
PERIODS OF RAIN OVER THE AREA PRIMARILY OVR NORTHEAST PR. DUE TO
ABUNDANT MOISTURE AND OROGRAPHIC ENHANCEMENT SOME FLOODING IS
POSSIBLE OVER NORTHEAST PR MON AFTERNOON THROUGH TUESDAY. A DRYING
TREND WILL BEGIN TUE NIGHT AS FRONT LOSES DEFINITION AND BEST
FORCING LIFTS AWAY. HOWEVER...NE WINDS BANKED AGAINST THE
CORDILLERA WILL KEEP LOW CLOUDS AND DRIZZLE OR LIGHT RAIN THROUGH
THU MORNING IN THAT AREA. MID-UPPER RIDGE THEN BUILDS FRI THROUGH
EARLY NEXT WEEK LEADING TO AMPLE SUNSHINE AND FAIR WX CONDITIONS.
&&
.AVIATION...A COLD FRONT WILL APPROACH THE FCST AREA CREATING
UNSETTLED WEATHER CONDS. MVFR CONDS CAN BE EXPECTED MAINLY OVER THE
NORTHERN PR/USVI TERMINALS AND TNCM AS SHRA AND LOW LEVEL SCT-BKN
CIGS ARE EXPECTED DUE TO FRONTAL PASSAGE OVER THE FCST AREA. SCT-BKN
LAYERS BETWEEN FL070-200 EXPECTED OVERNIGHT AFT 15/15Z SCT-BKN CIGS
FL035-FL060. SOUTHERLY TO LIGHT AND VARIABLE WINDS OVERNIGHT...THEN
SHIFTING TO THE NORTHEAST BETWEEN 5 AND 10 KTS AFT 15/18Z.
&&
.MARINE...WINDS SHIFTING FROM NW TO NE MON AFTERNOON AND
INCREASING UP TO 15-KT TUE. WINDS THEN REMAIN NE 10-15 KT THROUGH
THE END OF THE WEEK. SEAS MAINLY 3-5 FT IN MIXED NNE SWELLS AND
WIND WAVES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 83 70 80 / 60 70 70 70
STT 78 85 72 85 / 40 60 60 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
27/64
Hazardous weather outlook, Dec 14, 9:57 PM AST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
957 PM AST SUN DEC 14 2014
AMZ710>745-PRZ001>013-151000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
957 PM AST SUN DEC 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AFTERNOON AND STALL
JUST SOUTH OF THE AREA MONDAY NIGHT AND TUESDAY. THIS FRONT WILL
GENERATE SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY WHICH MAY
PRODUCE LOCALLY HEAVY RAINFALL AND TRIGGER MINOR FLOODING.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-151000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
957 PM AST SUN DEC 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AFTERNOON AND STALL
JUST SOUTH OF THE AREA MONDAY NIGHT AND TUESDAY. THIS FRONT WILL
GENERATE SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY WHICH MAY PRODUCE
LOCALLY HEAVY RAINFALL AND TRIGGER MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Event by event
7 flood, 1 heavy rain, 1 flash flood. Local standard time, as filed.
Flood, Isabela
- When
- December 15, 4:00 AM AST to 4:15 AM AST
- Where
- Isabela County, 7.63 mi WNW of Isabela to 7.47 mi WNW of Isabela
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 18.511, -67.097
Creek Los Cedros out of its banks over bridge on road 4466 in Shacks sector Isabela. Around 30 families were impacted by the flooding during the early morning hours.
Flood, Carolina
- When
- December 16, 7:44 AM AST to 12:15 PM AST
- Where
- Carolina County, 2.57 mi NNW of Carolina to 2.61 mi NNW of Carolina
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.406, -65.960
Calderon Avenue at the intersection with Monserrate avenue was reported flooded.
Flood, San Juan
- When
- December 16, 7:46 AM AST to 12:48 PM AST
- Where
- San Juan County, 4.69 mi NNW of San Juan to 4.66 mi NNW of San Juan
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.444, -66.073
Mc Leary Road in San Juan was reported flooded.
Flood, Carolina
- When
- December 16, 7:46 AM AST to 12:58 PM AST
- Where
- Carolina County, 9.55 mi NW of Carolina to 9.52 mi NW of Carolina
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.451, -66.068
Baldorioty Avenue was reported as flooded at Minillas Bridge.
Flood, Carolina
- When
- December 16, 7:49 AM AST to 12:15 PM AST
- Where
- Carolina County, 3.85 mi NNW of Carolina to 3.69 mi NW of Carolina
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.417, -65.981
Ave. Campo Rico in front of Sabana Abajo Housing was reported flooded.
Flood, San Juan
- When
- December 16, 9:30 AM AST to 12:58 PM AST
- Where
- San Juan County, 3.73 mi N of San Juan
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.434, -66.050
Rexach and Wiliam streets at Barrio Obrero sector were reported flooded and impassable.
Heavy Rain, Toa Alta
- When
- December 16, 9:30 AM AST to 12:58 PM AST
- Where
- Toa Alta County, 3.5 mi NNW of Toa Alta to 3.56 mi NNW of Toa Alta
- Reported by
- COOP Observer
- Coordinates
- 18.395, -66.254
A mudslide was reported at San Jos sector.
Flood, San Juan
- When
- December 16, 9:30 AM AST to 12:58 PM AST
- Where
- San Juan County, 3.01 mi N of San Juan to 3.16 mi N of San Juan
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.423, -66.043
Urdiales, Blanes final, Verge, and Almagro streets were reported flooded at San Jos sector.
Flash Flood, Fajardo
- When
- December 16, 1:50 PM AST to 4:45 PM AST
- Where
- Fajardo County, 0.4 mi NW of Fajardo to 0.24 mi NW of Fajardo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.324, -65.654
Col n and Progreso Streets were reported flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Michigan, December 15 to 17, 20141 death · 8 events
- Winter Storm and Winter Weather in South Dakota, December 15, 201424 events
- Tornadoes and Damaging Winds in Mississippi, December 15, 2014$22,000 · EF0 · 5 events
- Winter Weather in South Dakota, December 15, 201410 events
- Winter Weather in Nebraska, December 15, 20149 events
- Winter Storm and Winter Weather in Minnesota, December 15, 20148 events
- Winter Storm in Minnesota, December 15, 20145 events
- Winter Storm and Winter Weather in Nebraska, December 15 to 16, 20144 events
- Winter Weather in Iowa, December 15, 20144 events
- Blizzard in South Dakota, December 15, 20144 events
- Heavy Snow in Wisconsin, December 15 to 17, 20143 events
- Winter Storm in Alaska, December 15, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548457, 548467, 548469, 548470, 552058, 550516, 552057, 552059, 552060.